Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 133, NWS Jackson, MS

March 27, 20174 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2017, 6:12 PM CDT for 4 counties in Mississippi. It was in force for 48 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2017, 6:12 PM CDT (23:12 UTC)
Expired
Mar 27, 2017, 7:00 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Claiborne County, MS, Copiah County, MS, Hinds County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 6:16 PM CDTTSTM WND DMG12 S Vicksburg, MSTREES AND POWER LINES WERE DOWNED AND SOME POWER POLES WERE SNAPPED ALONG WRIGHT RD, JEFF DAVIS RD, GULLET RD, DOGWOOD RD, HANKINON RD, AND CAMPBELL SWAMP RD.
Mar 27, 6:24 PM CDTTSTM WND DMG12 S Vicksburg, MSTREE ON HOME ON HANKINSON ROAD; 18 LARGE TREES DOWN ALONG CAMPBELL SWAMP RD. .
Mar 27, 6:26 PM CDTTSTM WND DMG10 W Utica, MSMULTIPLE TREES WERE DOWNED ALONG THE NATCHEZ TRACE PARKWAY BETWEEN MILEPOST 39 IN CLAIBORNE COUNTY AND MILEPOST 77 IN HINDS COUNTY.
Mar 27, 6:40 PM CDTTSTM WND DMG5 Nnw Utica, MSSEVERAL TREES WERE DOWNED IN THE UTICA AREA.
Mar 27, 6:40 PM CDTTSTM WND DMG5 W Learned, MSPOWER LINES DOWN BETWEEN EDWARDS AND UTICA ALONG OLD PORT GIBSON RD. (JUST NORTH OF HWY 27).
Mar 27, 6:40 PM CDTTSTM WND DMG6 W Learned, MSDOWNED TREES AND POWER LINES WERE REPORTED NEAR MS HIGHWAY 27 AND OLD PORT GIBSON RD.
Mar 27, 6:48 PM CDTTSTM WND DMG5 W Learned, MSPOWER LINES DOWN BETWEEN EDWARDS AND UTICA ALONG OLD PORT GIBSON RD. (JUST NORTH OF HWY 27).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 1:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1037 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

838 
WUUS54 KJAN 272312
SVRJAN
MSC021-029-049-149-280000-
/O.NEW.KJAN.SV.W.0133.170327T2312Z-170328T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
612 PM CDT MON MAR 27 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  South central Warren County in west central Mississippi...
  Northeastern Claiborne County in southwestern Mississippi...
  Southwestern Hinds County in central Mississippi...
  Northwestern Copiah County in central Mississippi...

* Until 700 PM CDT

* At 612 PM CDT, a severe thunderstorm was located near Yokena, or 16
  miles south of Vicksburg, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Yokena around 615 PM CDT. 
  Le Tourneau around 620 PM CDT. 
  Rocky Springs around 625 PM CDT. 
  Reganton around 630 PM CDT. 
  Newman around 640 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3233 9066 3200 9049 3193 9087 3220 9098
TIME...MOT...LOC 2312Z 244DEG 32KT 3210 9095 

HAIL...1.25IN
WIND...60MPH
 
$$

17
2 follow-up statements
053 
WWUS54 KJAN 272331
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
631 PM CDT MON MAR 27 2017

MSC021-029-049-149-280000-
/O.CON.KJAN.SV.W.0133.000000T0000Z-170328T0000Z/
Warren MS-Claiborne MS-Hinds MS-Copiah MS-
631 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTH CENTRAL WARREN...NORTHEASTERN CLAIBORNE...SOUTHWESTERN
HINDS AND NORTHWESTERN COPIAH COUNTIES...

At 629 PM CDT, a severe thunderstorm was located over Reganton, or 
14 miles south of Vicksburg, moving east at 35 mph. About a dozen 
power poles and several trees were blown down south of Lake St 
Joseph. This was reported by the Utility Company.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

This severe storm will be near...
  Utica and Newman around 645 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 3233 9066 3200 9049 3194 9080 3222 9093
TIME...MOT...LOC 2329Z 249DEG 30KT 3214 9080 

HAIL...1.50IN
WIND...70MPH
 
$$

17
113 
WWUS54 KJAN 272337 CCA
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
637 PM CDT MON MAR 27 2017

MSC021-029-049-149-280000-
/O.COR.KJAN.SV.W.0133.000000T0000Z-170328T0000Z/
Warren MS-Claiborne MS-Hinds MS-Copiah MS-
637 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTH CENTRAL WARREN...NORTHEASTERN CLAIBORNE...SOUTHWESTERN
HINDS AND NORTHWESTERN COPIAH COUNTIES...

At 636 PM CDT, a severe thunderstorm was located over Reganton, or 14
miles southeast of Vicksburg, moving east at 35 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

This severe storm will be near...
  Newman around 645 PM CDT. 
  Utica around 650 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 3233 9066 3200 9049 3194 9080 3222 9093
TIME...MOT...LOC 2331Z 249DEG 28KT 3214 9080 

HAIL...1.75IN
WIND...70MPH
 
$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:20 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 27, 4:20 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
420 PM CDT Mon Mar 27 2017

.DISCUSSION...

Rest of today through Tuesday:

Numerous showers and thunderstorms are ongoing across the CWA with a
few storms reaching severe criteria. Latest water vapor imagery
shows a mid/upper level shortwave over SW Missouri with the trough
axis extending down the MS river valley. Current SPC mesoanalysis
has anywhere from 1000-2000 J/kg of MLCAPE across the region with
moderate to steep 6.5-7 C mid level lapse rates in conjunction with
30-40 kts of effective bulk shear. This will help to maintain a
severe thunderstorm threat across the majority of the area with the
main threats being large hail (some of which could exceed golf
ball size in the strongest storms) and damaging winds. Shear
remains weak, especially in the low levels, and LCL heights are
relatively high so any tornado threat will remain isolated to the
strongest storms at best. The best potential for severe weather
will be along and north of the I-20 corridor through the early
evening hours, however severe storms are possible across the
entire area. Storms will tend to weaken into the evening as
instability wanes and the best forcing for ascent continues to
pull out to the north and east. Scattered shower and isolated
storm potential will remain during the evening in the NW where the
lingering frontal boundary will become quasi-stationary.
Otherwise, fog potential will return in a moist boundary layer,
especially across the SE and in the fog prone areas. Added mention
in the forecast, but left it out of the HWO for now as confidence
is not high enough at the moment. For Tuesday, a lingering
boundary across central MS will keep a warm and moist airmass in
place. Daytime heating will allow for weak to moderate
destabilization but with weak lapse rates and no source for
forcing any storms that develop will be isolated to scattered at
best. No severe weather is expected with this activity, although a
strong storm or two cannot be ruled out. /TW/

Tuesday Night through Monday:

The active weather pattern will continue through this work week
and the upcoming weekend as a parade of upper lows dig into the
Desert Southwest and move east across the country. The next period
to watch for the ArkLaMiss region specifically will be late
Wednesday night through Thursday night. A deepening low pressure
system over the Southern High Plains on Wednesday will lift toward
Missouri by Thursday night. While the finer details of this system
may change, the current thinking is that an MCS will approach
northeast Louisiana and southeast Arkansas by late Wednesday
night but should be weakening as it enters our area and outruns
the best instability. Warm, moist advection will continue across our
region through the day Thursday with dew points climbing into the
mid 60s and around 1000-1500 J/kg of MLCAPE developing by the
afternoon. An additional round of convection is expected to
develop under these conditions before a cold front sweeps in with
drier and cooler air Thursday night. At this time, all modes of
severe weather look possible during the day Thursday with an
increasing heavy rain threat before the cold front moves through.
The next system looks to take shape by late in the weekend and
will possibly bring another round of severe thunderstorms through
the region some time Sunday into Monday. Be sure to tune in for
updates throughout the week as the details come into better focus
for these next few rounds of severe weather. /NF/

&&

.AVIATION...
18Z TAF discussion:
Numerous showers and thunderstorms have developed across the
western half of the area late this morning and early this
afternoon. These showers and storms are expected to intensify in
a favorable severe weather environment with large hail possible in
the strongest storms. Storms will move from the west to east
through the remainder of the afternoon and into the early evening.
VCTS, TSRA, and VCSH was updated accordingly at all TAF sites.
Some showers could linger longer at GLH/GWO along a stalled
frontal boundary this evening. Otherwise, low ceilings and
possible fog development could result in IFR conditions after
9z/28 at most TAF sites, especially in the southeast. /TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       64  83  63  87 /  51  25   9   2
Meridian      63  82  61  86 /  39  26   8   3
Vicksburg     65  82  63  86 /  35  24   9   5
Hattiesburg   63  83  63  86 /  20  22   6   2
Natchez       65  83  64  85 /  21  23   9   8
Greenville    60  78  62  83 /  43  17  14   3
Greenwood     61  79  62  85 /  62  21  13   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/NF
Hazardous weather outlook, Mar 27, 3:46 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
346 PM CDT Mon Mar 27 2017

ARZ074-LAZ007-024-026-MSZ060-061-064-066-072>074-282100-
Ashley-Morehouse-Catahoula-Concordia-Adams-Franklin MS-
Jefferson Davis-Jones-Marion-Lamar-Forrest-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and south central Mississippi.

.DAY ONE...Today through Tuesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

Isolated severe storms possible with damaging winds and hail up to
the size of quarters.

(www.weather.gov/images/jan/graphicast/image.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

ARZ075-MSZ018-282100-
Chicot-Bolivar-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly through the rest of this afternoon

Severe storms possible with damaging winds, hail up to the size of
golf balls, and a tornado can not be ruled out.

(www.weather.gov/images/jan/graphicast/image*.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image*.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

LAZ008-009-015-016-023-025-MSZ019-034>059-062-063-065-282100-
West Carroll-East Carroll-Richland-Madison LA-Franklin LA-Tensas-
Sunflower-Washington-Humphreys-Holmes-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Lincoln-Lawrence-Covington-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, northwest Mississippi, and south
central Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

Severe storms possible with damaging winds, hail up to the size of
golf balls, and a tornado can not be ruled out.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

MSZ026-028>033-282100-
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

Severe storms expected with damaging winds, golf ball size hail,
and a tornado or two possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

MSZ025-027-282100-
Leflore-Carroll-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly through the rest of this afternoon

Severe storms expected with damaging winds, golf ball size hail,
and a tornado or two possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

1

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Mar 27, 5:28 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     3 NE NEWTON             32.35N 89.13W
03/27/2017                   NEWTON             MS   NEWSPAPER

            A TREE WAS DOWNED BLOCKING MS HIGHWAY 15
            JUST NORTH OF NEWTON.

&&

NWS JACKSON MS
IRIS SYSTEM
Local storm report, Mar 27, 5:29 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             2 WNW DE KALB           32.78N 88.68W
03/27/2017  E1.00 INCH       KEMPER             MS   PUBLIC

            QUARTER SIZE HAIL AT THE JOHN C STENNIS
            MEMORIAL HOSPITAL.

&&

TW
Local storm report, Mar 27, 5:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             NEWELLTON               32.07N 91.24W
03/27/2017  E1.00 INCH       TENSAS             LA   PUBLIC

            NICKEL TO QUARTER SIZED HAIL WITH POWER
            OUTAGES IN THE AREA. REPORTED VIA SOCIAL
            MEDIA.

&&

NWS JACKSON MS
IRIS SYSTEM
Local storm report, Mar 27, 5:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             BAY SPRINGS             31.98N 89.29W
03/27/2017  E0.75 INCH       JASPER             MS   EMERGENCY MNGR

            .

&&

NWS JACKSON MS
IRIS SYSTEM
Special weather statement, Mar 27, 6:08 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
608 PM CDT MON MAR 27 2017

MSZ058-280015-
Clarke MS-
608 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARKE COUNTY UNTIL 715
PM CDT...

At 608 PM CDT, Meteorologists were tracking a strong thunderstorm
over Barnett, or 12 miles west of Quitman, moving east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Goodwater around 625 PM CDT.
  Quitman around 640 PM CDT.
  De Soto around 645 PM CDT.
  Crandall around 710 PM CDT.

Other locations impacted by this storm include Pachuta and Shubuta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3190 8847 3189 8848 3185 8868 3192 8891
      3211 8891 3206 8845
TIME...MOT...LOC 2308Z 283DEG 19KT 3202 8893

GRG
Local storm report, Mar 27, 6:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             2 SSW BAY SPRINGS       31.95N 89.29W
03/27/2017  E1.00 INCH       JASPER             MS   PUBLIC

            HAIL AS LARGE AS A QUARTER.

&&

JPM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:22 PM CDTSpecial Weather StatementJANYazoo23 min
Mar 27, 1:51 PM CDTSpecial Weather StatementJANWinston24 min
Mar 27, 1:57 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston48 min
Mar 27, 2:18 PM CDTSpecial Weather StatementJANRankin27 min
Mar 27, 2:25 PM CDTSevere Thunderstorm WarningJANHinds, Rankin50 min
Mar 27, 2:26 PM CDTSpecial Weather StatementJANLauderdale49 min
Mar 27, 2:32 PM CDTSpecial Weather StatementJANIssaquena28 min
Mar 27, 2:33 PM CDTSpecial Weather StatementJANWinston42 min
Mar 27, 2:38 PM CDTSpecial Weather StatementJANSharkey37 min
Mar 27, 2:42 PM CDTSpecial Weather StatementJANNoxubee48 min
Mar 27, 2:49 PM CDTSpecial Weather StatementJANCopiah26 min
Mar 27, 2:55 PM CDTSpecial Weather StatementJANMadison35 min
Mar 27, 2:56 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston49 min
Mar 27, 3:07 PM CDTSpecial Weather StatementJANRankin38 min
Mar 27, 3:13 PM CDTSevere Thunderstorm WarningJANIssaquena47 min
Mar 27, 3:30 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee60 min
Mar 27, 3:37 PM CDTSevere Thunderstorm WarningJANSimpson38 min
Mar 27, 3:43 PM CDTSevere Thunderstorm WarningJANScott47 min
Mar 27, 3:48 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren42 min
Mar 27, 3:51 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba69 min
Mar 27, 4:03 PM CDTSpecial Weather StatementJANFranklin27 min
Mar 27, 4:07 PM CDTSpecial Weather StatementJANHumphreys23 min
Mar 27, 4:24 PM CDTSevere Thunderstorm WarningJANNewton, Scott68 min
Mar 27, 4:30 PM CDTSpecial Weather StatementJANNoxubee30 min
Mar 27, 4:37 PM CDTSpecial Weather StatementJANHumphreys23 min
Mar 27, 4:39 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson51 min
Mar 27, 4:46 PM CDTSpecial Weather StatementJANKemper44 min
Mar 27, 4:53 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee67 min
Mar 27, 5:15 PM CDTSevere Thunderstorm WarningJANJasper, Newton45 min
Mar 27, 5:25 PM CDTSpecial Weather StatementJANLauderdale65 min
Mar 27, 5:35 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren40 min
Mar 27, 5:42 PM CDTSevere Thunderstorm WarningJANJasper, Smith48 min
Mar 27, 6:08 PM CDTSpecial Weather StatementJANClarke67 min
Mar 27, 6:28 PM CDTSevere Thunderstorm WarningJANJasper23 min
Mar 27, 6:44 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.